Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 35, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 17, 2016, 3:56 AM EDT. It took effect at Oct 17, 2016, 10:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2016, 3:56 AM EDT (07:56 UTC)
- In effect from
- Oct 17, 2016, 10:00 PM EDT
- Expired
- Oct 18, 2016, 2:55 PM EDT
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
644 WHUS72 KMLB 170756 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 356 AM EDT MON OCT 17 2016 AMZ570-572-575-182030- /O.NEW.KMLB.SC.Y.0035.161018T0200Z-161020T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 356 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT THURSDAY. * WINDS...EASTERLY 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET BUILDING TO 6 TO 8 FEET THROUGH MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SEDLOCK
2 follow-up statements
892 WHUS72 KMLB 180736 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 336 AM EDT TUE OCT 18 2016 AMZ552-555-200745- /O.EXB.KMLB.SC.Y.0035.161018T2000Z-161020T1000Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 336 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT THURSDAY. * WINDS...EASTERLY AROUND 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET AND HIGHER IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-200745- /O.CON.KMLB.SC.Y.0035.000000T0000Z-161020T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 336 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WINDS...EASTERLY 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET BUILDING TO 6 TO 8 FEET THROUGH MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SEDLOCK
566 WHUS72 KMLB 181855 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT TUE OCT 18 2016 AMZ570-572-575-201500- /O.CAN.KMLB.SC.Y.0035.000000T0000Z-161020T1500Z/ /O.NEW.KMLB.SW.Y.0006.161018T1855Z-161020T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 255 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. * WINDS/SEAS...NORTHEAST WINDS AROUND 15 KNOTS WITH 6 TO 7 FOOT SEAS IN A MODERATE NORTHEAST SWELL THROUGH MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ AMZ552-555-182000- /O.CAN.KMLB.SC.Y.0035.161018T2000Z-161020T1000Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 255 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER, SMALL CRAFT OPERATORS ARE STILL URGED TO EXERCISE CAUTION, DUE TO MODERATE SWELLS PRODUCING COMBINED SEAS UP TO 6 FEET. $$ CRISTALDI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:50 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 17, 3:50 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 AM EDT Mon Oct 17 2016
.DISCUSSION...
...Hazardous surf zone conditions continuing today...
...Poor small craft boating conditions over the Gulf Stream...
Current...915MHZ Cape wind profilers show an easterly wind component
from near the surface up thru around 10.0KFT early this morning.
KMLB Nexrad 88D continues to show widely scattered shower activity
over the coastal waters with some of this activity occasionally
moving onto the ECFL coast before dissipating. A few showers have
been moving inland across Volusia and north Lake counties. Last
night's KXMR sounding came in with a PWAT of 1.19 inches with most
of this moisture in the lower levels of the atmosphere. Water vapor
imagery shows fairly dry air aloft in the mid/upper levels across
the region. Mid-upper troughing were noted off of the northeast FL
coast with associated cooler pocket of air at 500mb of -14C. Surface
high pressure still remains situated east-west across the mid Atlc
states through the western Atlc. Across ECFL early this morning
light winds were east near the east coast and northeast further into
the interior. Temperatures were mainly in the L-M 70s.
Today-tonight...Surface high pressure is forecast to hold in place
over the next 24 hours. ENE/NE winds will remain fairly constant
from the surface through the low/mid levels during this time.
Surface wind speeds may still be occasionally breezy at times,
especially near the coast, but overall are forecast to be a little
less than previous days. PWAT values will remain between 1.10-1.30
inches. Occasional low-topped showers will continue to move E-W or
NE-SW over the coastal waters and onto the east coast through the
day. Will keep highest PoPs near the east coast around 30 percent
and 20 percent into the interior. This evening/overnight will taper
coastal chances back to around 20 percent with the interior mainly
dry.
The onshore winds and continuing swells will produce a dangerous
surf zone, so will have a high rip current risk again. With some
weakened dunes in spots and a high astronomical tide, will go with a
Coastal Flood Advisory through this evening's high tide.
Highs today generally in the lower 80s along the immediate east
coast and middle 80s over the interior. Overnight lows mainly in the
upper 60s to around 70 degrees interior/Volusia coast with low to
mid 70s across the Space/Treasure coasts.
Tuesday...Aloft...a building mid level ridge will strengthen near
the nrn gulf coast with mid lvl trough sliding SE toward the SE
Bahamas into the afternoon. Sfc ridge from the Carolina coast into
the Atlc will keep ENE low level flow across the area with winds at
H9 increasing to 15-20 knots. Slightly higher moisture levels should
support slightly higher shower coverage across srn sections with 30
percent POPs. Will keep a slight chance for onshore moving
showers(20 pct) across central/nrn sections. A building long period
swell will produce rough surf along the east coast beaches with an
expected high risk of rip currents and the risk of minor coastal
flooding near the times of high tide. Highs will be mainly in the
mid 80s.
Wed/Thu...Elongated mid level trough across the Bahamas should
induce sfc low pressure well offshore from east central FL. GFS
indicates mid level trough will retrograde slightly across the
Bahamas. Locally these features should back the low level winds from
the ENE to NE through Thu. Overall moisture levels remain limited
above 700 mbs on Wednesday with only isolated onshore moving showers
expected. By Thu...Low level winds will back to the NE with slightly
higher coverage of onshore moving showers expected across srn
sections. Will keep rain chances from 20-30 percent Thu with highs
into mid 80s. Another round of long period swells generated from
Nicole will continue rough surf and an expected high rip current
risk into mid week.
Fri-Sun...Model divergence in solutions for the upcoming weekend
leads to higher uncertainty in forecast details for Days 5-7. 00z
GFS and some its ensembles indicate s/w energy diving into the based
of the next advancing trough to form a slow moving cut off low Sat
and Sun as it approaches FL. This solution would linger rain chances
into the weekend with the slow moving closed low which cuts off from
the departing parent trough near the mid Atlc. The 00z ECMWF and
some of the GFS ensembles continue to indicate a more progressive
solution with a more clean frontal passage through the area and
pronounced drying by Sat afternoon through the end of weekend. For
now have lingered low PoPs into Saturday, before drying area out by
Sat night into Sunday. Lows will be mainly in the 60s with highs in
the upper 70s to lower 80s.
&&
.AVIATION...Mainly VFR. OCNL light showers over the coastal waters
moving E-W may affect coastal terminals this morning and generally
further inland later in the day with tempo MVFR conds. Will monitor
for spotty low clouds/ground fog across the interior that the MOS
guidance suggests but will not take action presently for TAFs.
&&
.MARINE...
Today-Tonight...A deep ENE flow continues across the coastal waters
through the period. Wind speeds generally around 15 kts over the
open Atlc, perhaps a little higher south of the Cape into this
evening. A long period swell continues with seas building to 4 to 5
ft near shore and 5 to 6 ft over the Gulf Stream today.
Will keep cautionary statements in place over the Gulf Stream
through the day. Later tonight seas will again begin to build toward
5 to 7 feet. Will initiate a SCA at 02Z/10PM tonight.
Tue-Wed...NE/ENE winds near 15 knots will increase to 15-20 knots at
times as moderate to large long period northeast swells impact the
waters. Will have Advisory conditions offshore through the period
with seas building across srn near shore waters on Tuesday and the
remainder of the nearshore waters by Tue night with advisories
likely required for seas building to 5 to 7 ft by Tue/Tue night time
frame near shore.
Thu...Winds will back to the northeast at 13-15 knots with seas 5-6
ft near shore and up to 7 ft offshore. Advisory for seas may be
required offshore.
&&
.HYDROLOGY...The St Johns River at Astor (3.14 ft) remains in Minor
Flood Stage early this morning. The river is forecast to slowly fall
back to Action Stage on Wednesday. The river will remain elevated,
at or near Action Stage at both Deland and Geneva/above Lake Harney
through late week. Continue to refer to daily FLS/RVS issuances for
specific stage forecasts.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 69 84 67 / 30 20 20 20
MCO 86 69 86 66 / 20 10 20 10
MLB 84 73 84 72 / 30 20 20 20
VRB 84 72 85 71 / 30 20 20 20
LEE 86 68 86 66 / 20 10 20 10
SFB 86 69 85 66 / 20 10 20 10
ORL 86 70 86 69 / 20 10 20 10
FPR 84 72 85 70 / 30 20 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 11 PM EDT this evening for Coastal
Volusia County-Indian River-Martin-Northern Brevard County-
Southern Brevard County-St. Lucie.
AM...Small Craft Advisory from 10 PM this evening to 11 AM EDT
Thursday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Sedlock
LONG TERM....VolkmerHazardous weather outlook, Oct 16, 9:00 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 900 PM EDT SUN OCT 16 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170900- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 900 PM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIVER FLOOD IMPACT... MINOR FLOODING IS OCCURRING ALONG THE ST JOHNS RIVER NEAR ASTOR. THE RIVER IS EXPECTED TO RECEDE VERY SLOWLY AND DROP BELOW FLOOD STAGE AROUND MID WEEK. THE RIVER IS FORECAST TO REMAIN ELEVATED ABOVE LAKE HARNEY NEAR GENEVA THIS WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LONG FETCH OF ONSHORE WINDS WILL COMBINE WITH LONG PERIOD SWELLS TO PRODUCE HIGH SEAS, ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:52 AM EDT | Coastal Flood Advisory | MLB | Volusia | 45 hr |
| Oct 17, 3:52 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.